# SDR AMWA89215

- Difficulty date: December 21, 2007
- Submitted: March 5, 2008
- Operation: Air carrier
- Aircraft: N161YV
- Make and model: Beech 1900D
- Aircraft serial: UE161
- Aircraft time: 21,297 hours, 40,187 cycles
- Engine: Pwc PT6A67AG
- Engine time: 19,796 hours, 32,162 cycles
- System (JASC): 7250 · Turbine Section
- Part: Bearing
- Condition: Spalled
- Location: Gas Generator
- Part time: 19,796 hours, 32,162 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

DURING LEVEL FLIGHT THE LT ENGINE BEGAN TO SURGE AND THEN STARTED TO FALL OFF LINE. BLUE SMOKE IN CABIN/COCKPIT AND FLAMES OUT OF THE EXHAUST WERE REPORTED. AIRCRAFT LANDED SAFELY. TEARDOWN REPORT BY MFG INDICATES THAT SHUTDOWN WAS CAUSED BY DISTRESSED NR1 BEARING DUE TO SPALLING CONDITION OF ONE BALL AND OUTER RACE, WITH FRACTURE OF BEARING CAGE. SPALLING CAUSED BY ELECTRIC DISCHARGE DAMAGE, TYPICAL TO CURRENT LEAKAGE FROM ENGINE STARTER AS DEMONSTRATED BY OBSERVED EDD PITS ON STARTER GEAR, AGB DRIVE GEAR AND NR1 BEARING.
